Jump to content
CrazyBoards.org

Recommended Posts

I just started Vraylar and have been taking it for 1.5 weeks. It had dramatically helped my symptoms. I am out of my depression? No more sucidal thoughts, etc. However, I am extremely drowsy! I take it at night and even the next day all I want to do is sleep. I am a very busy person and it is taking a toll on me. Is this a short term side effect from getting used to it or something that will not go away? Not sure I want to keep taking it if this is not going to go away. Doctor is out of town right now.

Link to comment
Share on other sites

What dose are you taking? Sometimes these types of side effects go away at higher doses (counter-intuitive, I know). Also, you may find if you can give it a little longer that as your body continues to acclimate to it the fatigue will go away. Try to give it a longer shot, if you can. 

I take 3mg/day of Vraylar and have not had noticeable fatigue. I take it in the morning, but you'll notice from my sig that I take a stimulant and I augment that with a buttload of caffeine on work days. When I started Vraylar I was simultaneously reducing a med that does give me significant fatigue (imipramine), so I can't tell you if I had that side effect and it just went away. If it did, it happened fairly quickly for me (within 1-2 weeks).

Link to comment
Share on other sites

  • 10 months later...

I was on Vraylar for about 3 weeks.  I just took my last dose of tapering off. I became extremely restless and a little agitated, especially at night and had trouble sleeping. I was eating excessively and gained weight.  I felt a bit manic and started shopping compulsively. I have a bipolar disorder so I don't know if it was triggered by the meds or not. My depression was better but not worth the side effects. Has anyone else noticed any compulsive behaviors?  I heard rexulti and abilify were linked to compulsive behaviors. 

Link to comment
Share on other sites

  • 3 weeks later...
On 4/4/2018 at 11:59 PM, Britta 849 said:

I was on Vraylar for about 3 weeks.  I just took my last dose of tapering off. I became extremely restless and a little agitated, especially at night and had trouble sleeping. I was eating excessively and gained weight.  I felt a bit manic and started shopping compulsively. I have a bipolar disorder so I don't know if it was triggered by the meds or not. My depression was better but not worth the side effects. Has anyone else noticed any compulsive behaviors?  I heard rexulti and abilify were linked to compulsive behaviors. 

Abilify has definitely been associated with impulsivity problems and especially compulsive gambling or shopping. It doesn't happen to everyone, but seeing as Abilify does have an intrinsic activity at the dopamine receptors of about 60%, it's definitely going to alter the reward activity in your brain, essentially a chemical positive reinforcement.

However, in a head-to-head analysis of Rexulti vs Abilify, Rexulti actually improved impulsive behaviors. It has an intrinsic activity at dopamine receptors of ~40-45%. Vraylar has a similar impact. Therefore, less activation and more blockade less cause for reward-related side effects.

Personally, I don't think I was on Abilify long enough to really tell if that was happening to me, but I did have a bit of a shopping spree not too long before my pdoc switched me to something else. I also just became to restless and agitated/"spun up" on Abilify. Don't feel that way at all on Rexulti. It's calm yet stimulating at the same time and just generally feels  a bit more balanced.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...